Alert archive / Texas / Tornado Warnings in 2010

Tornado Warning 29, NWS Corpus Christi, TX

September 7, 2010Kleberg County, Texas

NWS Corpus Christi, TX issued this tornado warning at Sep 7, 2010, 12:52 AM CDT for Kleberg County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2010, 12:52 AM CDT (05:52 UTC)
Expired
Sep 7, 2010, 1:15 AM CDT
In force
23 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

County Kleberg County, TX

The radar

The Corpus Christi radar (KCRP), 64 km from the middle of the area, began a volume at 05:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 6, 8:06 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 5.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2010-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1455 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2010-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1455 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
760 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

025 
WFUS54 KCRP 070552
TORCRP
TXC273-070615-
/O.NEW.KCRP.TO.W.0029.100907T0552Z-100907T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1252 AM CDT TUE SEP 7 2010

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN KLEBERG COUNTY IN SOUTH TEXAS...

* UNTIL 115 AM CDT

* AT 1250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR RIVIERA...
  OR NEAR SARITA...MOVING WEST AT 40 MPH.

* THE TORNADO WILL BE NEAR...
  RURAL SOUTHWESTERN KLEBERG COUNTY AT 110 AM CDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT TUESDAY MORNING
FOR CENTRAL TEXAS.

&&

LAT...LON 2727 9805 2749 9804 2741 9769 2727 9772
      2728 9780 2725 9783 2724 9791
TIME...MOT...LOC 0551Z 102DEG 34KT 2729 9784

$$
1 follow-up statement
057 
WWUS54 KCRP 070601
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
101 AM CDT TUE SEP 7 2010

TXC273-070615-
/O.CON.KCRP.TO.W.0029.000000T0000Z-100907T0615Z/
KLEBERG-
101 AM CDT TUE SEP 7 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR
SOUTHWESTERN KLEBERG COUNTY...

AT 1255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR RIVIERA...OR 8
MILES NORTHWEST OF SARITA...MOVING WEST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  RURAL SOUTHWESTERN KLEBERG COUNTY AT 110 AM CDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT TUESDAY MORNING
FOR SOUTH TEXAS.

&&

LAT...LON 2727 9805 2749 9804 2741 9769 2727 9772
      2728 9780 2725 9783 2724 9791
TIME...MOT...LOC 0600Z 102DEG 34KT 2731 9793

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Sep 7, 12:35 AM CDT, 17 minutes earlier.

Area forecast discussion, Sep 7, 12:35 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1235 AM CDT TUE SEP 7 2010

.DISCUSSION...UPDATED FOR 06Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...CIGS AND VSBLTYS WL DETERIORATE ACROSS S TX OVRNGT
THRU TUE MRNG AS BANDS OF SHRA AND TSTMS FROM T.S. HERMINE MOVE
THRU THE RGN. THE CENTER OF HERMINE WL PASS BTWN ALI & LRD BTWN
12Z-18Z. ANTICIPATE WINDS INCREASING FROM THE E AND BACKING SE
THRU 18Z E OF THE CENTER (CRP/ALI/VCT)...AND INCREASING FROM THE
NE AT LRD AND VEERING NW THEN W THEN S AS THE CENTER PASSES TO
THE E OF LRD. WND GUSTS BTWN 30-40 KTS WL BE POSSB IN THE STRONGER
BAND OF RWS AND TSTMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    78  91  79  92  79  /  70  60  30  30  10
VICTORIA          76  87  77  93  78  /  60  60  30  30  20
LAREDO            76  91  77  98  79  /  70  60  30  30  20
ALICE             77  93  77  95  78  /  70  60  30  30  20
ROCKPORT          80  88  81  92  81  /  60  60  30  30  10
COTULLA           76  90  76  96  77  /  70  60  30  30  20
KINGSVILLE        77  93  78  95  80  /  70  60  30  30  20
NAVY CORPUS       80  90  81  91  81  /  70  60  30  30  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: ARANSAS...
     CALHOUN...KLEBERG...NUECES...REFUGIO...SAN PATRICIO.

     TROPICAL STORM WIND WARNING UNTIL 7 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: ARANSAS...CALHOUN...DUVAL...JIM WELLS...
     KLEBERG...NUECES...REFUGIO...SAN PATRICIO.

     FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING
     ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
     WELLS...KLEBERG...LIVE OAK...MCMULLEN...NUECES...REFUGIO...
     SAN PATRICIO...VICTORIA.

     FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THIS
     AFTERNOON FOR THE FOLLOWING ZONES: LA SALLE...WEBB.

GM...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: BAYS AND
     WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...BAYS AND
     WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR...COASTAL
     WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM...COASTAL
     WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20
     NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60
     NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     FROM 20 TO 60 NM.

&&

JR/76...SHORT TERM
JR/76...LONG TERM
Hazardous weather outlook, Sep 6, 6:04 AM CDT, 18 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
604 AM CDT MON SEP 6 2010

TXZ229>234-239>247-071100-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
604 AM CDT MON SEP 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

WINDS ANS SEAS WILL CONTINUE TO INCREASE OVER THE MIDDLE TEXAS
COASTAL WATERS TODAY AND TONIGHT AHEAD OF TROPICAL STORM HERMINE.
A MODERATE EAST TO SOUTHEAST FLOW WILL BECOME STRONG TO VERY
STRONG LATER TODAY AND TONIGHT...INCREASING TO 25 TO 30 KNOTS
OFFSHORE AND 20 TO 25 KNOTS NEARSHORE...AS TROPICAL STORM HERMINE
APPROACHES THE NORTHERN COAST OF MEXICO TONIGHT. SEAS WILL BUILD
TO 8 TO 12 FEET TONIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT
THROUGH TUESDAY FOR THE GULF WATERS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH TUESDAY FOR THE
GULF WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-071100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
604 AM CDT MON SEP 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SEE DAYS TWO THROUGH SEVEN FOR IMPACTS ACROSS SOUTH TEXAS WITH
TROPICAL STORM HERMINE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

OCCASIONAL SHOWERS AND SCATTERED THUNDERSTORMS CAN BE EXPECTED ON
TUESDAY AS TROPICAL STORM HERMINE MAKES LANDFALL SOUTH OF
BROWNSVILLE. LOCALLY HEAVY RAINFALL...WITH AMOUNTS BETWEEN 4 AND 6
INCHES AND ISOLATED AMOUNTS OF 12 INCHES OR MORE ARE EXPECTED
BEFORE THE IMPACTS OF HERMINE LEAVES THE AREA BY THURSDAY.
LOCALIZED FLOODING IS LIKELY...AND A FLASH FLOOD WATCH IS IN
EFFECT FOR THE ENTIRE AREA. RIVER FLOODING ALONG THE RIO GRANDE IS
LIKELY AND IS POSSIBLE OVER OTHER PORTIONS OF SOUTH TEXAS. ALONG
WITH THE CONCERN FOR HEAVY RAINFALL AND FLOODING...TROPICAL
FUNNELS ARE POSSIBLE ON TUESDAY. AT THIS TIME...TROPICAL STORM
FORCE WINDS WILL REMAIN JUST TO THE SOUTH OF THE GULF WATERS AND
INLAND AREAS...BUT EMERGENCY MANAGERS AND RESIDENTS SHOULD
CONTINUE TO MONITOR THE LATEST FORECASTS CONCERNING HERMINE.
THERE IS A HIGH RISK OF RIP CURRENTS ON TUESDAY. IN ADDITION...A
COASTAL FLOOD WARNING IS IN EFFECT FOR THE MIDDLE TEXAS COAST...AS
TIDES WILL INCREASE TO 3 FEET MSL ON TUESDAY ALONG GULF FACING
BEACHES OF THE BARRIER ISLANDS...AND 2-2.5 FEET MSL IN THE BAYS.

FINALLY...AFTERNOON HEAT INDICES BETWEEN 105 AND 110 DEGREES WILL
BE POSSIBLE FRIDAY AND SATURDAY...WITH INDICES ABOVE 110 DEGREES
FOR AN HOUR OR TWO ON FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JR/GW

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 2:39 AM CDTTornado WarningCRPAransas36 min
Sep 7, 2:56 AM CDTAreal Flood AdvisoryCRPAransas, Calhoun, Refugio94 min
Sep 7, 4:13 AM CDTAreal Flood AdvisoryCRPAransas, Calhoun, Goliad, Nueces, Refugio, Victoria2 hr
Sep 7, 4:23 AM CDTAreal Flood AdvisoryCRPJim Wells, Kleberg, Nueces112 min
Sep 7, 4:51 AM CDTWind AdvisoryCRPGoliad, Victoria, Webb7 hr
Sep 7, 5:34 AM CDTFlash Flood WarningCRPAransas, Refugio116 min
Sep 7, 6:32 AM CDTFlash Flood WarningCRPCalhoun, Victoria88 min
Sep 7, 6:58 AM CDTAreal Flood AdvisoryCRPAransas, Bee, Calhoun, Goliad, Refugio, San Patricio and 1 more107 min
Sep 7, 7:39 AM CDTRiver Flood WarningCRPBee, Nueces, San Patricio24 hr
Sep 7, 7:56 AM CDTAreal Flood AdvisoryCRPJim Wells, Kleberg, Live Oak, Nueces, San Patricio109 min
Sep 7, 8:12 AM CDTRiver Flood WarningCRPCalhoun, Victoria23 hr
Sep 7, 8:25 AM CDTFlash Flood WarningCRPCalhoun, Victoria80 min
Sep 7, 10:37 AM CDTAreal Flood AdvisoryCRPCalhoun, Victoria53 min
Sep 7, 10:47 AM CDTRiver Flood WarningCRPCalhoun, Goliad, Victoria11 hr
Sep 7, 10:47 AM CDTRiver Flood WarningCRPCalhoun, Victoria7 days
Sep 7, 12:13 PM CDTAreal Flood AdvisoryCRPCalhoun77 min
Sep 7, 12:46 PM CDTSpecial Marine WarningCRP29 min
Sep 7, 12:57 PM CDTSmall Craft AdvisoryCRP39 hr
Sep 7, 1:12 PM CDTCoastal Flood AdvisoryCRPAransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio30 hr
Sep 7, 1:28 PM CDTSpecial Marine WarningCRP2 hr

Nearby

Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.